Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 24, 2001, 7:38 PM CST for New Madrid County, Stoddard County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2001, 7:38 PM CST (01:38 UTC)
- Expired
- Feb 24, 2001, 8:15 PM CST
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties New Madrid County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 112 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 250138 SVRPAH MOC143-207-250215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 738 PM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEW MADRID COUNTY IN SOUTHEAST MISSOURI SOUTHERN STODDARD COUNTY IN SOUTHEAST MISSOURI * UNTIL 815 PM CST * AT 730 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF BERNIE...OR ABOUT 9 MILES NORTHEAST OF PIGGOTT...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF 70 MPH AND HAIL UP TO NICKEL SIZE. * LOCATIONS IN THE WARNING INCLUDE... RISCO PARMA MATTHEWS CANALOU BERNIE DEXTER MOREHOUSE CATRON STRONG AND DAMAGING WIND IS LIKELY WITH THIS LINE OF SEVERE THUNDERSTORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE WIND SUBSIDES OR THE WARNING IS NO LONGER IN EFFECT. STAY AWAY FROM WINDOWS. LAT...LON 3656 9020 3640 9008 3669 8943 3688 8958
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:45 PM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Feb 24, 1:45 PM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 145 PM CST SAT FEB 24 2001 MAIN PROBLEMS WITH ZONES WILL BE TIMING ENDING OF PRECIP TONIGHT/ WIND SPEEDS/POSSIBLE FLOODING THEN SKY/TEMPS ON SUNDAY. MAIN SQUALL LINE JUST ENTERING WEST ARK AT 19Z. MODELS NOW VERY CLOSE ON ALL FEATURES. WILL USE BLEND OVERALL...TWEAKING WITH MESOETA HERE AND THERE. SFC WINDS SHOULD MAX OUT THIS EVENING BEFORE SQUALPA/FROPA. WILL MAINTAIN WINDY WORDING IN ZONES. THINK SPEEDS WILL HOLD IN 20 TO 35 MPH RANGE NEGATING NEED FOR WIND ADVISORY. DRY SLOT SHOULD HAVE PASSED MOST OF THE PAH FA BY 2 AM. PARTIAL CLEARING WILL BE USED SINCE MODELS SHOW SOME 1000-850MB MOISTURE LINGERING BEHIND FRONT. THIS SAME MOISTURE WILL ALSO LOITER INTO SUNDAY AND CU RULES/ SOUNDING PROFILES SUPPORT DIURNAL BUILDUPS...WILL CONTINUE WITH VARIABLE CLOUDINESS WORDING. WILL BE BREEZY INITIALLY ON SUNDAY MORNING MOST ZONES...ESPECIALLY NORTH. MAY CHOOSE TO ADD THIS TO ZONES...THEN TALK ABOUT WINDS DIMINISHING LATE. WILL TAKE BLEND OF FWC AND MAV MINS FOR MOST PART. BASED ON FFG VALUES AND HPC ESTIMATES WILL NOT CONSIDER FFA. SQUALL LINE MAY SPEED UP LATER TODAY AS ENERGY PUNCHES AROUND BOTTOM OF LOW ANYWAY...LIMITING TOTAL QPF. SOME CLEARING SUNDAY NIGHT AS DIURNAL CU BURNS OFF. WITH SOME HIGH LEVEL MOISTURE WILL CONTINUE PARTLY CLOUDY WORDING. NEXT PAC SYSTEM NOW SLAMMING INTO CALIF COAST FORECAST TO CUTOFF. MOISTURE EJECTING OUT OF THIS SYSTEM IN SOUTHERN STREAM WILL BEGIN ARRIVING MONDAY. WILL CHANGE MONDAY SKY WORDING TO INCREASING CLOUDINESS. CHANCE POPS WILL BE INTRODUCED IN WESTERN ZONES MONDAY NIGHT FOR SHOWERS AS ORGANIZED ENERGY PULLS OUT OF SW COMBINED WITH ARCTIC FRONT FROM THE NORTH. PROXIMITY OF ARCTIC AIR SHOULD MAKE MIDWEEK STRETCH INTERESTING. PRECIP SHOULD EXIT AREA WEDNESDAY. COULD END AS SNOW. WILL REFLECT THIS FOR NORTHERN ZONES BUT WILL LEAVE AS RAIN IN SOUTHERN ZONES FOR NOW. MRF BRINGS OCCASIONAL BATCHES OF MOISTURE ACROSS THE REGION THURSDAY THROUGH SATURDAY. ALL IN ALL PARTLY TO MOSTLY THRU SATURDAY...BUT WILL HOLD OFF ON MENTIONING PRECIP FOR NOW. .PAH...NONE. SDB
In the hours before
Special weather statement, Feb 24, 3:57 PM CST, 3 hours 41 minutes before
MOZ100-107>109-242330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST MISSOURI UNTIL 900 PM... A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE ACROSS SOUTHERN MISSOURI. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND DAMAGE AS THEY MOVE EAST AROUND 35 MPH. THE LEADING EDGE OF THESE STORMS SHOULD APPROACH CARTER AND RIPLEY COUNTIES AROUND 600 PM. THE THUNDERSTORMS SHOULD REACH A VAN BUREN TO DONIPHAN LINE BETWEEN 615 PM TO 645 PM. RESIDENTS AND TRAVELERS IN SOUTHEAST MISSOURI SHOULD BE WATCHFUL FOR DAMAGING WINDS AND PLAN TO SEEK SHELTER IMMEDIATELY IF A STORM TH)REATENS YOUR AREA.
Special weather statement, Feb 24, 6:16 PM CST, 1 hour 22 minutes before
MOZ076-086-087-100-107>112-114-250130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 616 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSOURI UNTIL 900 PM... AT 605 PM...A LINE OF SHOWERS AND THUNDERSTORMS STRETCHED FROM ELLSINORE TO BRIAR. THESE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AS THEY MOVE EAST AT 45 MPH. THESE STORMS WILL LIKELY REACH A PERRYVILLE...ADVANCE TO DEXTER MISSOURI LINE BEFORE 730 PM. WIND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE AS THESE STORMS MOVE ACROSS SOUTHEAST MISSOURI.
Special weather statement, Feb 24, 6:53 PM CST, 45 minutes before
MOZ087-110-111-250125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 653 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSOURI UNTIL 900 PMO... AT 650 PM...A THUNDERSTORM NEAR PUXICO WAS MOVING RAPIDLY NORTHEAST AT 65 MPH...AND WILL LIKELY REACH ADVANCE AT 710 PM AND CAPE GIRARDEAU BY 720 PM. THIS STORM WILL LIKELY PRODUCE WINDS BETWEEN 45 TO 55 MPH AS IT MOVES NORTHEAST.
Special weather statement, Feb 24, 7:25 PM CST, 13 minutes before
MOZ076-086-087-109>111-114-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 725 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSOURI UNTIL 900 PM... AT 720 PM...A LINE OF THUNDERSTORMS EXTENDED FROM POPLAR BLUFF TO GREENVILLE AND SILVER LAKE MISSOURI. THIS LINE WAS MOVING EAST AT 45 MPH...AND WILL LIKELY REACH NEAR JACKSON...VANDUSER AND NEW MADRID BY 800 PM. THESE STORMS MAY PRODUCE HOURLY RAINFALL TOTALS FROM A HALF INCH TO THREE QUARTER OF AN INCH. IN ADDITION TO THE HEAVY RAIN...GUSTY WINDS OF 35 TO 45 MPH...AS WELL AS FREQUENT LIGHTNING. THE HEAVY RAIN MAY CAUSE BRIEF PONDING OF WATER ON ROADWAYS AS WELL AS FILL CREEKS AND DITCHES TO BANKFULL.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:59 PM CST | Severe Thunderstorm Warning | PAH | Scott | 16 min |
| Feb 24, 8:12 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau | 18 min |
| Feb 24, 8:17 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.